Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 6:39 PM EDT for Jefferson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 14, 2017, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 96 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
253
WWUS82 KFFC 142239
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON AUG 14 2017
GAZ074-076-085-142315-
Jefferson GA-Washington GA-Johnson GA-
639 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...EASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 715 PM EDT...
At 639 PM EDT...a strong thunderstorm was over Bartow, or 8 miles
southwest of Louisville...moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wadley, Bartow and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8230 3281 8239 3281 8241 3280 8242
3274 8252 3292 8262 3316 8228 3313 8227
3305 8229 3293 8227
TIME...MOT...LOC 2239Z 229DEG 12KT 3290 8249
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:19 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 14, 3:19 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Mon Aug 14 2017 .SHORT TERM /Tonight through Tuesday Night/... Models continue to show upper level disturbance impacting the area late this afternoon through evening, with more storm coverage than the last few days. These storms could take on a more organized structure as they move into north Georgia. Have continued likely pops through the evening hours when storm coverage should be highest. At this time, short term HiRes solutions suggest activity should diminish into the overnight period with the loss of daytime heating. Some storms this evening could be strong, and will certainly be efficient rain producers. Although the better dynamics will accompany the disturbance as it moves over the area, the best instability and moisture do remain south of a stationary boundary over central Georgia. Regardless, PWs are high, and with westerly flow feeding in ample moisture ahead of the boundary, could see hourly rainfall rates in excess of 2 inches, with the possibility of up to 4 inches in areas where storms have little movement or train over the same area. Stay alert to changing conditions and warnings/advisories, particularly in northwest Georgia. WPC has far north Georgia in a marginal risk for flash flooding through tonight. Boundary just meanders over middle Georgia Tuesday with no real focus for convective development. At this time, have opted for slightly lower pops than the previous forecast package, with good chance pops over the area. 31 .LONG TERM /Wednesday through Monday/... No major changes from the previous forecast. Previous long term discussion follows... 17 LONG TERM /Tuesday Night through Sunday/... We will go through most of the long term under a moist and unstable airmass as a mid-level ridge of high pressure continues to build into the area through mid-week. As we approach the weekend, a digging trough will emerge from the Great Lakes region eventually moving east, undercutting the existing ridge. A trailing front associated with this low will move south into the area Friday night into early Saturday, eventually stalling across central/southern GA through the remainder of the weekend. Given this synoptic pattern, we can expect to have scattered to numerous showers/thunderstorms through much of the work-week. There may be a bit less coverage Saturday behind the front, especially across the north. Looking a bit further at the upper level support, one could argue that we should see a bit more coverage of precipitation across the northern tier on Friday and then across central GA Saturday ahead/along the front. While this is toward the end of the forecast period, models have been fairly consistent in bringing a front across the region near the beginning of the weekend. Confidence in the exact timing and intensity of the frontal passage and associated precipitation activity is low. Temperatures will be around normal, perhaps a bit above normal Thursday and Friday with southerly flow ahead of the incoming front. 26 && .AVIATION... 18Z Update... West winds expected through the period, with speeds of 10kt or less, except gusts to 20kt in/near convection. SCT-BKN VFR this afternoon will diminish with loss of daytime heating. FEW-SCT MVFR cigs possible after 08z, with IFR- MVFR vsbys. TSRA possible today through 01-02z, then again 21-00z Tuesday. VCSH beginning around 17-18z. //ATL Confidence...18Z Update... High confidence on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 70 30 20 20 Atlanta 72 87 72 89 / 70 40 20 20 Blairsville 69 83 69 86 / 70 40 20 30 Cartersville 72 88 71 89 / 50 50 20 20 Columbus 76 91 76 92 / 40 50 30 40 Gainesville 72 87 72 89 / 70 30 20 20 Macon 74 92 74 92 / 50 40 20 30 Rome 73 88 72 90 / 40 50 20 20 Peachtree City 72 88 72 90 / 60 50 20 30 Vidalia 76 93 76 93 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EDT Mon Aug 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected. A few strong to severe storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 5:52 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT MON AUG 14 2017
GAZ097-109-142215-
Laurens GA-Dodge GA-
552 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a strong thunderstorm was over Eastman...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Plainfield and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8320 3218 8326 3242 8311 3216 8296
TIME...MOT...LOC 2152Z 234DEG 13KT 3216 8318
WIND...40MPHSpecial weather statement, Aug 14, 6:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT MON AUG 14 2017
GAZ096-097-109-142245-
Laurens GA-Bleckley GA-Dodge GA-
612 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS...EASTERN
BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a line of strong thunderstorms was along a line
extending from Yonkers to near Plainfield...and moving northeast at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Chester, Dexter, Dudley, Cadwell, Rentz, Montrose, Plainfield,
Yonkers, Rebie and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3257 8317 3231 8280 3220 8302 3234 8323
TIME...MOT...LOC 2212Z 207DEG 12KT 3237 8319 3225 8303
WIND...40MPHSpecial weather statement, Aug 14, 6:25 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT MON AUG 14 2017
GAZ082-083-142300-
Bibb GA-Twiggs GA-
625 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB AND WESTERN
TWIGGS COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT...a line of strong thunderstorms was along a line
extending from Rutland to near Bullard. These storms were nearly
stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Middle Georgia Regional Airport and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3278 8360 3269 8342 3263 8348 3270 8366
TIME...MOT...LOC 2225Z 241DEG 4KT 3272 8364 3267 8350
WIND...40MPHSpecial weather statement, Aug 14, 6:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT MON AUG 14 2017
GAZ067-078-079-142300-
Harris GA-Meriwether GA-Talbot GA-
632 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...SOUTHEASTERN
MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL 700 PM EDT...
At 632 PM EDT...a strong thunderstorm was near Flint Hill, or 11
miles northeast of Hamilton...moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Manchester, Warm Springs, Woodland and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8472 3293 8453 3291 8453 3291 8451
3288 8451 3288 8450 3267 8451 3276 8474
TIME...MOT...LOC 2232Z 270DEG 9KT 3282 8470Special weather statement, Aug 14, 6:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EDT MON AUG 14 2017
GAZ089-090-142300-
Chattahoochee GA-Muscogee GA-
634 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHATTAHOOCHEE AND
MUSCOGEE COUNTIES UNTIL 700 PM EDT...
At 633 PM EDT...a line of strong thunderstorms was along a line
extending from Flat Rock to Comer...and moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, North Fort Benning, Upatoi, Fort Benning/lawson Army Air
Fld, Saint Marys Hills, Edgewood, Flat Rock, Highland Park, Sand
Hill, Battle Park, Vista Terrace, Columbus Metropolitan Airport,
Kenwood, Custer Road Terrace, Benning Hills, Avondale, Benning Park,
Carter Acres, Midland and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3247 8500 3257 8489 3257 8469 3256 8467
3252 8469 3252 8468 3228 8492 3230 8494
3233 8501
TIME...MOT...LOC 2233Z 267DEG 10KT 3252 8487 3203 8538
WIND...40MPHSpecial weather statement, Aug 14, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT MON AUG 14 2017
GAZ074-076-085-142315-
Jefferson GA-Washington GA-Johnson GA-
639 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...EASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 715 PM EDT...
At 639 PM EDT...a strong thunderstorm was over Bartow, or 8 miles
southwest of Louisville...moving northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wadley, Bartow and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8230 3281 8239 3281 8241 3280 8242
3274 8252 3292 8262 3316 8228 3313 8227
3305 8229 3293 8227
TIME...MOT...LOC 2239Z 229DEG 12KT 3290 8249The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 22 min |
| Aug 13, 9:57 PM EDT | Flash Flood Warning | FFC | Schley | 6 hr |
| Aug 13, 10:02 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 4 hr |
| Aug 14, 12:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Aug 14, 1:02 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 14, 1:59 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 14, 4:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Aug 14, 4:26 PM EDT | Special Weather Statement | FFC | Hancock | 49 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 14, 5:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 33 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 14, 5:29 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 14, 5:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Aug 14, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 6:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Aug 14, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:11 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Aug 14, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 14, 7:19 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Aug 14, 7:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 14, 7:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Aug 14, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | FFC | Marion | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.